Advertisement

Der Internist

, Volume 47, Issue 6, pp 623–628 | Cite as

Vigilanzminderung und ausgeprägte Hyponatriämie bei einer 67-jährigen Patientin

  • J. SeidererEmail author
  • C. Rust
  • M. Menth
  • T. Pusl
  • M. C. Jung
Kasuistiken

Zusammenfassung

Eine 67-jährige depressive Patientin wird mit Vigilanzminderung und Hyponatriämie (105 mmol/l) aufgenommen. Als Ursache der symptomatischen Hyponatriämie findet sich ein Syndrom der inadäquaten ADH-Sekretion (SIADH) unter Einnahme des selektiven Serotonin-Reuptake-Inhibitors (SSRI) Citalopram. Die Citalopram-Medikation wurde abgesetzt und die Hyponatriämie durch Flüssigkeitsrestriktion und Diuretikagabe langsam ausgeglichen. Angesichts des zunehmenden Einsatzes von SSRIs bei depressiven Patienten werden die Risikofaktoren dieser seltenen, jedoch potenziell lebensbedrohlichen Komplikation sowie das diagnostische und therapeutische Management bei SIADH diskutiert.

Schlüsselwörter

Citalopram Hyponatriämie Osmolarität SIADH SSRI 

A 67-year-old patient with somnolence and severe hyponatraemia

Abstract

A 67-year-old female patient with known depression was admitted to the intensive care unit with severe hyponatraemia (105 mmol/l) and somnolence caused by inadequate antidiuretic hormone secretion (SIADH) syndrome after starting therapy with the selective serotonin reuptake inhibitor (SSRI) Citalopram. This medication was stopped, and the hyponatraemia was carefully treated with fluid restriction and diuretics. Seven days later, the patient was discharged to a psychiatric ward with normal sodium levels and markedly improved vigilance. Given the increased use of SSRI for medical treatment of depression, the risk factors of this rare but potentially life-threatening complication and the diagnostic and therapeutic options are discussed.

Keywords

Inadequate antidiuretic hormone secretion syndrome Hyponatraemia Citalopram Selective serotonin reuptake inhibitors Osmolarity 

Notes

Interessenkonflikt

Keine Angaben

Literatur

  1. 1.
    Adrogue HJ, Madias NE (2000) Hyponatremia. N Engl J Med 342: 1581–1589CrossRefPubMedGoogle Scholar
  2. 2.
    Auernhammer C, Engelhardt D, Göke B, Parhofer K (2003) Praxisbuch Endokrinologie und Stoffwechsel, 1. Aufl. Urban und Fischer, München JenaGoogle Scholar
  3. 3.
    Barclay TS, Lee AJ (2002) Citalopram-induced SIADH. Annals of Pharmacotherapy 36: 1558–1563CrossRefPubMedGoogle Scholar
  4. 4.
    Degner D, Grohmann R, Kropp S et al. (2004) Severe adverse drug reactions of antidepressants: results of the German multicenter drug surveillance program AMSP. Pharmacopsychiatry [Suppl 1]: 39–45Google Scholar
  5. 5.
    Holland S, Townley S, Summerfield R (2003) Citalopram – a risk factor for postoperative hyponatraemia. Anaesthesia 58: 480–501CrossRefGoogle Scholar
  6. 6.
    Jorgensen H, Riis M, Knigge U et al. (2003) Serotonin receptors involved in vasopressin and oxytocin secretion. J Neuroendocrinol 15: 242–249CrossRefPubMedGoogle Scholar
  7. 7.
    Kirby D, Ames D (2001) Hyponatraemia and serotonin re-uptake inhibitors in elderly patients. Int J Geriatr Psychiatry 16: 484–493CrossRefPubMedGoogle Scholar
  8. 8.
    Martin RJ (2004) Central pontine and extrapontine myelinolysis: the osmotic demyelination syndromes. Neurol Neurosurg Psychiatry 75 [Suppl 3]: 22–28Google Scholar
  9. 9.
    Palmer BF, Gates JR, Lader M (2003) Causes and Management of Hyponatremia. The Annals of Pharmacotherapy 37: 1694–1702CrossRefPubMedGoogle Scholar
  10. 10.
    Rose BD (2004) Causes of the SIADH. UpToDate® Google Scholar
  11. 11.
    Rosner MH (2004) Severe hyponatraemia associated with the combined use of thiazide diuretics and selective serotonin reuptake inhibitors. Am J Med Sci 327(2): 109–111CrossRefPubMedGoogle Scholar
  12. 12.
    Thomas A, Verbalis J (1995) Hyponatraemia and the syndrome of inappropriate antidiuretic secretion associated with drug therapy in psychiatric patients. CNS Drugs 4: 357–369Google Scholar
  13. 13.
    Vacher CM, Fretier P, Creminon C et al. (2002) Activation by serotonin and noradrenaline of vasopressin and oxytocin expression in the mouse paraventricular and supraoptic nuclei. J Neurosci 22: 1513–1522PubMedGoogle Scholar
  14. 14.
    Wilkinson TJ, Begg EJ, Winter AC, Sainsbury R (1999) Incidence and risk factors for hyponatraemia following treatment with fluoxetine or paroxetine in elderly people. Br J Clin Pharmacol 47: 211–217CrossRefPubMedGoogle Scholar

Copyright information

© Springer Medizin Verlag 2006

Authors and Affiliations

  • J. Seiderer
    • 1
    Email author
  • C. Rust
    • 1
  • M. Menth
    • 1
  • T. Pusl
    • 1
  • M. C. Jung
    • 1
  1. 1.Medizinische Klinik II – GroßhadernKlinikum der Ludwig-Maximilians-UniversitätMünchen

Personalised recommendations